Elliptical solitons in 2D nonlinear Schödinger equations are studied numerically with a more-generalized formulation. New families of solitons, vortices, and soliton rings with elliptical symmetry are found and investigated. With a suitable symmetry-breaking parameter, we show that perturbed elliptical solitons tend to move transversely owing to the existences of dipole excitation modes, which are totally suppressed in circularly symmetric solitons. Furthermore, by numerical evolutions we demonstrate that elliptical vortices and soliton rings collapse into a pair of stripes and clusters, respectively, revealing the experimental observations in the literature.
© 2008 Optical Society of America
Original Manuscript: March 10, 2008
Revised Manuscript: April 25, 2008
Manuscript Accepted: April 26, 2008
Published: June 13, 2008
Yuan Yao Lin and Ray-Kuang Lee, "Symmetry-breaking instabilities of generalized elliptical solitons," Opt. Lett. 33, 1377-1379 (2008)